Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 20, 2017, 11:29 PM EDT for Richmond County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2017, 11:29 PM EDT (03:29 UTC)
- Expired
- Jul 21, 2017, 12:00 AM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
County Richmond County, GA
The radar
The Robins AFB radar (KJGX), 119 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1344 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
822
WWUS82 KFFC 210329
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1129 PM EDT THU JUL 20 2017
GAZ076-210400-
Jefferson GA-
1129 PM EDT THU JUL 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON COUNTY
UNTIL midnight EDT...
At 1128 PM EDT...a strong thunderstorm was over Keysville, or 14
miles southwest of Fort Gordon...moving northwest at 5 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
This storm will remain over mainly rural areas of northeastern
Jefferson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3319 8225 3324 8235 3330 8231 3329 8230
3327 8229 3327 8227 3326 8225 3323 8223
TIME...MOT...LOC 0328Z 129DEG 5KT 3324 8227
HAIL...0.75IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 20, 8:04 PM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jul 20, 8:04 PM EDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 804 PM EDT Thu Jul 20 2017 .PREV DISCUSSION... /issued 341 PM EDT Thu Jul 20 2017/ SHORT TERM /Tonight through Friday Night/... A short wave currently moving across north AL is producing isolated to scattered showers across the western part of the CWA. Some of these could get into the ATL area and points southward late this afternoon, however by 00Z most of the showers will be dissipated. An H5 upper low off the GA/Carolina coast will move inland tonight and open into a weak wave. This will bring a isolated-scattered showers/tstorms across central Georgia this afternoon and into the evening hours, however these will dissipate toward midnight. Afterwards the rest of the night should be dry. The atmosphere dries out a little more Friday allowing temperatures to rise a degree or two more than today. This will push heat index values into the 100 to 104 range with spotty 105 across central Georgia. Not enough to warrant a Heat Advisory at this time. Even with the atmosphere a little drier Friday, daytime heating combined with the open H5 wave over southern AL/southern GA will aid in tstorm development Friday afternoon. Differential heating over the mountains will also aid in producing isolated to scattered tstorms Friday afternoon. 17 LONG TERM /Saturday through Thursday/... Minor adjustments made mainly to raise some pops going into the late weekend/Monday period with better consensus on more widespread shower/storm potential. Otherwise forecast on track and little change made given a general refresh of model blend. Previous discussion follows... Baker PREV DISCUSSION... /Issued 735 AM EDT Thu Jul 20 2017/ LONG TERM /Friday Night through Wednesday/... The extended starts off with weakening high pressure over the region that will continue through the weekend. Moisture slowly increases through the extended forecast allowing increased pop chances through day 7. There is also a developing upper level low over the northeast Gulf Sat that may affect pops for the weekend and a frontal system moving into the area by Tue/Wed. 01 AVIATION... 18Z Update... VFR conditions through the forecast. Isolated showers across west and central GA will continue this afternoon but dissipate after sunset. Atmosphere a little drier Friday and this should limit showers even further. Winds will be northwest...becoming southwest Friday. //ATL Confidence...18Z Update... High on all elements. 17 && .AVIATION... 00Z UPDATE... Most of the activity has pushed south of the ATL terminals but still environment warrants continued VCSH through 01Z. Otherwise VFR conditions expected through the period. Winds do come around to 190 at ATL Fri afternoon and will keep on the west side for now. //ATL CONFIDENCE...00Z UPDATE... High on all elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 72 96 74 93 / 10 20 20 30 Atlanta 75 94 75 91 / 10 20 20 30 Blairsville 67 90 67 87 / 10 30 10 30 Cartersville 70 94 73 92 / 10 20 20 30 Columbus 77 96 77 92 / 10 30 20 30 Gainesville 73 93 74 91 / 10 20 10 30 Macon 73 96 74 93 / 10 20 20 20 Rome 72 94 73 92 / 10 20 20 30 Peachtree City 72 93 73 91 / 10 20 20 30 Vidalia 74 94 74 94 / 20 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....26 AVIATION...Deese
Hazardous weather outlook, Jul 20, 3:43 PM EDT, 7 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 343 PM EDT Thu Jul 20 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 343 PM EDT Thu Jul 20 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated showers and thunderstorms expected across north and central Georgia this afternoon and evening. An isolated severe storm or two is possible, with the greatest chance across central Georgia near a weakening stalled frontal boundary. The main hazards with any storms that develop will be strong gusty winds, heavy rainfall, frequent lightning, and small hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Isolated to scattered thunderstorms are possible Friday through Wednesday in the afternoon and evening. Heat Index values will approach 105 degrees mainly over portions of central Georgia, generally Friday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 20, 6:53 PM EDT, 4 hours 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
653 PM EDT THU JUL 20 2017
GAZ054-056-068-202330-
Fayette GA-Spalding GA-Pike GA-
653 PM EDT THU JUL 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FAYETTE...WESTERN
SPALDING AND NORTHERN PIKE COUNTIES UNTIL 730 PM EDT...
At 653 PM EDT...a strong thunderstorm was over Lake Horton, or 9
miles south of Fayetteville...moving south at 15 mph.
HAZARD...Winds up to 40 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Griffin, Zebulon, Brooks, Williamson, Woolsey, Starrs Mill, Hilltop,
Birdie, Vaughn, Hollonville, Rover, Digbey, Lake Horton and Zetella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3313 8451 3315 8452 3318 8451 3320 8449
3324 8451 3326 8450 3328 8451 3332 8452
3338 8449 3336 8439 3335 8439 3335 8432
3307 8431 3310 8453
TIME...MOT...LOC 2253Z 008DEG 15KT 3331 8443
WIND...40MPHSpecial weather statement, Jul 20, 7:17 PM EDT, 4 hours 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
717 PM EDT THU JUL 20 2017
GAZ076-086-202345-
Jefferson GA-Emanuel GA-
717 PM EDT THU JUL 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON AND
NORTHERN EMANUEL COUNTIES UNTIL 745 PM EDT...
At 717 PM EDT...a strong thunderstorm was over Colemans Lake, or 13
miles southeast of Louisville...moving south at 15 mph.
HAZARD...Winds up to 40 mph and frequent lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder...you are close
enough to be struck by lightning.
Some locations in the path of this storm include
Summertown, Blundale, Three Points and Colemans Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3270 8221 3275 8240 3295 8233 3293 8227
3284 8232 3283 8230 3283 8226 3281 8225
3281 8223 3280 8221
TIME...MOT...LOC 2317Z 017DEG 12KT 3286 8226
WIND...40MPHSpecial weather statement, Jul 20, 10:46 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1046 PM EDT THU JUL 20 2017
GAZ076-210315-
Jefferson GA-
1046 PM EDT THU JUL 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JEFFERSON COUNTY UNTIL
1115 PM EDT...
At 1045 PM EDT...a strong thunderstorm was near Vidette, or 10 miles
northeast of Louisville...moving southwest at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Louisville, Wrens, Wadley, Matthews, Moxley, Stellaville and
Stapletons Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3315 8227 3307 8229 3294 8227 3287 8241
3313 8256 3326 8226 3323 8223
TIME...MOT...LOC 0245Z 056DEG 13KT 3310 8226
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 20, 11:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1129 PM EDT THU JUL 20 2017
GAZ076-210400-
Jefferson GA-
1129 PM EDT THU JUL 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON COUNTY
UNTIL midnight EDT...
At 1128 PM EDT...a strong thunderstorm was over Keysville, or 14
miles southwest of Fort Gordon...moving northwest at 5 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
This storm will remain over mainly rural areas of northeastern
Jefferson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3319 8225 3324 8235 3330 8231 3329 8230
3327 8229 3327 8227 3326 8225 3323 8223
TIME...MOT...LOC 0328Z 129DEG 5KT 3324 8227
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 10:46 PM EDT | Special Weather Statement | FFC | Jefferson | 29 min |
| Jul 20, 11:04 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 26 min |
| Jul 21, 2:02 PM EDT | Special Weather Statement | FFC | Marion | 28 min |
| Jul 21, 2:30 PM EDT | Special Weather Statement | FFC | Towns | 30 min |
| Jul 21, 2:44 PM EDT | Heat Advisory | FFC | Baldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 31 more | 27 hr |
| Jul 21, 3:29 PM EDT | Special Weather Statement | FFC | Montgomery, Wheeler | 31 min |
| Jul 21, 3:43 PM EDT | Special Weather Statement | FFC | Telfair | 32 min |
| Jul 21, 3:51 PM EDT | Special Weather Statement | FFC | Emanuel | 39 min |
| Jul 21, 3:53 PM EDT | Special Weather Statement | FFC | Union | 37 min |
| Jul 21, 3:57 PM EDT | Special Weather Statement | FFC | Wheeler | 33 min |
| Jul 21, 4:00 PM EDT | Special Weather Statement | FFC | Dodge | 45 min |
| Jul 21, 4:24 PM EDT | Special Weather Statement | FFC | Pickens | 36 min |
| Jul 21, 4:26 PM EDT | Special Weather Statement | FFC | Lumpkin | 34 min |
| Jul 21, 5:58 PM EDT | Special Weather Statement | FFC | Macon | 32 min |
| Jul 21, 6:03 PM EDT | Special Weather Statement | FFC | Crisp | 27 min |
| Jul 21, 6:11 PM EDT | Special Weather Statement | FFC | Toombs | 49 min |
| Jul 21, 6:14 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 31 min |
| Jul 21, 6:15 PM EDT | Special Weather Statement | FFC | Wilcox | 30 min |
| Jul 21, 6:25 PM EDT | Special Weather Statement | FFC | Crisp | 35 min |
| Jul 21, 6:49 PM EDT | Special Weather Statement | FFC | Dooly | 26 min |
| Jul 21, 6:53 PM EDT | Special Weather Statement | FFC | Webster | 37 min |
| Jul 21, 7:04 PM EDT | Special Weather Statement | FFC | Washington | 26 min |
| Jul 21, 7:08 PM EDT | Special Weather Statement | FFC | Putnam | 37 min |
| Jul 21, 7:12 PM EDT | Special Weather Statement | FFC | Macon | 33 min |
| Jul 21, 7:41 PM EDT | Special Weather Statement | FFC | Macon | 34 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.